Alert archive / Kansas / Wind Chill Warnings in 2014

Wind Chill Warning 3, NWS Goodland, KS

December 30, 201413 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind chill warning at Dec 30, 2014, 4:55 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 4:55 AM CST (10:55 UTC)
In effect from
Dec 30, 2014, 6:00 PM CST
Expired
Dec 31, 2014, 11:27 AM CST
In force
17 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS43 KGLD 301055
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
355 AM MST TUE DEC 30 2014

COZ090>092-KSZ001>003-013>015-027-028-NEZ079>081-301900-
/O.UPG.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/
/O.NEW.KGLD.WC.W.0003.141231T0000Z-141231T1500Z/
/O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...HOXIE...SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...
MCCOOK
355 AM MST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NO LONGER IN EFFECT.

* TIMING/DURATION...SNOW WILL PERSIST ACROSS THE REGION THROUGH
  LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL CONTINUE IN THE
  15 TO 25 BELOW ZERO RANGE THROUGH THIS MORNING. FOR TONIGHT INTO
  WEDNESDAY MORNING...WIND CHILL TEMPERATURES WILL RANGE FROM 25
  TO 35 BELOW ZERO. THEREFORE THE ADVISORY WAS UPGRADED TO A
  WARNING.

* SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES BY LATE THIS AFTERNOON.

* WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WILL PRODUCE AREAS 
  OF BLOWING SNOW. VISIBILITIES WILL BE AROUND ONE MILE IN THE 
  SNOW AND BLOWING SNOW.

* OTHER IMPACTS...ROADS WILL CONTINUE TO BE SLICK AND SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

KSZ004-016-029-041-042-301900-
/O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/
/O.CON.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/
NORTON-GRAHAM-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
TRIBUNE...LEOTI
355 AM MST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/
THIS AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY...

* TIMING/DURATION...SNOW WILL PERSIST ACROSS THE REGION THROUGH
  LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL CONTINUE IN
  THE 15 TO 25 BELOW ZERO RANGE THROUGH THIS MORNING. FOR TONIGHT
  INTO WEDNESDAY MORNING...WIND CHILL TEMPERATURES WILL ONCE AGAIN
  DROP INTO THE 15 TO 25 BELOW ZERO RANGE. 

* SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES BY LATE THIS AFTERNOON.

* WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WILL PRODUCE AREAS 
  OF BLOWING SNOW. VISIBILITIES WILL BE AROUND ONE MILE IN THE 
  SNOW AND BLOWING SNOW.

* OTHER IMPACTS...ROADS HAVE BECOME SLICK AND SNOWPACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
6 follow-up statements
209 
WWUS43 KGLD 301855
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MST TUE DEC 30 2014

...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS EXPECTED...

.SNOW IS EXPECTED TO END ACROSS THE AREA TODAY.  WITH WIDESPREAD
OVERNIGHT LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO ALONG
WITH WIND SPEEDS OF 8 TO 15 MPH...WIND CHILLS OF 25 TO 35 BELOW
ZERO ARE POSSIBLE.

KSZ004-016-029-041-042-310700-
/O.UPG.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/
/O.EXB.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/
/O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/
NORTON-GRAHAM-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
TRIBUNE...LEOTI
1155 AM MST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING/DURATION...SNOW WILL COME TO AN END BY LATE THIS
  AFTERNOON. WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR
  COLDER TONIGHT THROUGH WEDNESDAY MORNING.

* SNOW/ICE ACCUMULATIONS...ONE INCH OR LESS ADDITIONAL SNOWFALL BY
  LATE THIS AFTERNOON.

* WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH WILL DECREASE
  SOME AND TURN SOUTHWEST OVERNIGHT.

* OTHER IMPACTS...ROADS MAY CONTINUE TO BE SLICK AND SNOWPACKED.
  VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ090>092-KSZ001>003-013>015-027-028-NEZ079>081-310700-
/O.EXT.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/
/O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...HOXIE...SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...
MCCOOK
1155 AM MST TUE DEC 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...
...WIND CHILL WARNING NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY...

* TIMING/DURATION...SNOW WILL COME TO AN END BY LATE THIS
  AFTERNOON. WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR
  COLDER TONIGHT THROUGH WEDNESDAY MORNING.

* SNOW/ICE ACCUMULATIONS...ONE INCH OR LESS ADDITIONAL SNOWFALL BY
  LATE THIS AFTERNOON.

* WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH WILL DECREASE
  SOME AND TURN SOUTHWEST OVERNIGHT.

* OTHER IMPACTS...ROADS MAY CONTINUE TO BE SLICK AND SNOWPACKED.
  VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
152 
WWUS43 KGLD 302355
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MST TUE DEC 30 2014

...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS
EXPECTED...

.SNOW IS ENDING ACROSS THE AREA. SOME LIGHT SNOW SHOWERS MAY
PERSIST INTO THIS EVENING BUT ALL SNOW SHOULD END BY MIDNIGHT.
MAIN CONCERN NOW SHIFTS TO EXTREME COLD WITH WIDESPREAD OVERNIGHT
LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO. THESE
TEMPERATURES...IN ASSOCIATION WITH WIND SPEEDS OF 10 TO 15
MPH...WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310800-
/O.EXP.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/
/O.CON.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
455 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ WEDNESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/
THIS AFTERNOON...

* TIMING/DURATION...WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW
  ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING
  SOUTHWEST AT 10 TO 15 MPH OVERNIGHT.

* OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN
  VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
784 
WWUS43 KGLD 310007
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MST TUE DEC 30 2014

...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS
EXPECTED...

.SNOW IS ENDING ACROSS THE AREA. SOME LIGHT SNOW SHOWERS MAY
PERSIST INTO THIS EVENING BUT ALL SNOW SHOULD END BY MIDNIGHT.
MAIN CONCERN NOW SHIFTS TO EXTREME COLD WITH WIDESPREAD OVERNIGHT
LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO. THESE
TEMPERATURES...IN ASSOCIATION WITH WIND SPEEDS OF 10 TO 15 MPH...
WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310815-
/O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
507 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ WEDNESDAY...

* TIMING/DURATION...WIND CHILL TEMPERATURES WILL DROP TO 25 
  BELOW ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING 
  SOUTHWEST AT 10 TO 15 MPH OVERNIGHT.

* OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN 
  VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
174 
WWUS43 KGLD 310234
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MST TUE DEC 30 2014

...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS
EXPECTED...

.SNOW IS GRADUALLY ENDING ACROSS THE AREA. SOME LIGHT SNOW
SHOWERS REMAIN BUT ALL SNOW SHOULD END BY MIDNIGHT. MAIN CONCERN
IS THE EXTREME COLD WITH WIDESPREAD OVERNIGHT LOW TEMPERATURES OF
10 BELOW TO 15 BELOW ZERO. THESE TEMPERATURES...IN ASSOCIATION
WITH WIND SPEEDS OF 10 TO 15 MPH... WILL PRODUCE WIDESPREAD WIND
CHILLS OF 25 TO 35 BELOW ZERO.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200-
/O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
734 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ WEDNESDAY...

* TIMING/DURATION...WIND CHILL TEMPERATURES 25 BELOW TO 35 BELOW
  ZERO TONIGHT THROUGH WEDNESDAY MORNING. SOME LOCATIONS IN EAST
  COLORADO MAY APPROACH WIND CHILL READINGS OF 40 BELOW ZERO.

* WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING 
  SOUTHWEST AT 10 TO 15 MPH OVERNIGHT.

* OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN 
  VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
595 
WWUS43 KGLD 311031
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
331 AM MST WED DEC 31 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311800-
/O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
331 AM MST WED DEC 31 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

* TIMING/DURATION...WIND CHILL TEMPERATURES 25 BELOW TO 40 BELOW
  ZERO WILL CONTINUE THROUGH LATE THIS MORNING.

* OTHER IMPACTS...DANGEROUSLY WIND CHILLS WILL FREEZE EXPOSED
  SKIN VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN
  DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
504 
WWUS43 KGLD 311727
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1027 AM MST WED DEC 31 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311830-
/O.CAN.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1027 AM MST WED DEC 31 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
CHILL WARNING.

INCREASED TEMPERATURES OVER THE PAST COUPLE OF HOURS HAS TAKEN
WIND CHILL READINGS OUT OF WARNING CRITERIA...ALLOWING FOR
CANCELLATION. HOWEVER...WIND CHILL READINGS OF ZERO TO 14 BELOW
ZERO ARE STILL POSSIBLE IN SPOTS THROUGHOUT THE REST OF THE DAY.

$$

JN

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Dec 29, 11:35 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 29, 11:35 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1035 PM MST MON DEC 29 2014

.UPDATE...
ISSUED AT 825 PM MST MON DEC 29 2014

FORECAST UPDATE HAS BEEN ISSUED WITH VERY MINOR CHANGES. ADJUSTED
FOR NEAR-TERM TRENDS IN DEWPOINTS...TEMPERATURES AND PRECIP.
LIGHT SNOW SHOULD PERSIST THROUGHOUT THE NIGHT BEFORE TAPERING
OFF TOMORROW MORNING. WILL LET THE WINTER WEATHER ADVISORY
CONTINUE AS PLANNED. AM CONCERNED WE MAY APPROACH WIND CHILL
WARNING CRITERIA TONIGHT...WIND CHILLS LESS THAN 25 BELOW ZERO.
WILL LET MIDNIGHT SHIFT DETERMINE IF A WIND CHILL WARNING NEEDS TO
BE ISSUED WITH AN EARLIER EXPIRATION OF THE WINTER WEATHER
ADVISORY. WINTER WEATHER ADVISORY HIGHLIGHTS THE SNOW...BLOWING
SNOW AND EXTREME COLD. IF SNOW DISSIPATES EARLIER THAN
ANTICIPATED...WIND CHILLS WILL BE THE MAIN THREAT AND THUS...A
WIND CHILL ADVISORY/WARNING COMBINATION MAY BE THE BEST COURSE OF
ACTION.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 156 PM MST MON DEC 29 2014

THE SHORT TERM FORECAST CONCERNS ARE THE ONGOING LIGHT SNOW
CURRENTLY SPREADING ACROSS THE FORECAST AREA ALONG WITH THE COLD
TEMPERATURES EXPECTED BEGINNING TONIGHT.

HAVE RAISED POPS IN THE SHORT TERM TO CATEGORICAL AS LIGHT SNOW IS
EXPECTED TO BE ONGOING ACROSS THE ENTIRE FORECAST AREA THROUGH THE
OVERNIGHT HOURS. EXPECT SNOW RATIOS TO TRANSITION FROM ABOUT 13:1
LATE THIS AFTERNOON TO 20:1 OR GREATER AS TEMPERATURES FALL
OVERNIGHT. EXPECT AROUND ANOTHER 2 INCHES OVERNIGHT...WITH
SNOWFALL AMOUNTS TAPERING OFF TOWARDS TUESDAY MORNING. LIGHT SNOW
ES EXPECTED TO DIMINISH FROM NORTHEAST TO SOUTHWEST ACROSS THE
AREA ON TUESDAY...COMING TO AN END DURING THE EARLY EVENING HOURS.

SNOW AMOUNTS OF 4 INCHES OR GREATER ARE EXPECTED ACROSS FAR
EASTERN COLORADO...WITH AMOUNTS TAPERING OFF TO AROUND 2 INCHES
ACROSS NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

OVERNIGHT LOW TEMPERATURES WILL DIP BELOW ZERO TONIGHT WITH
NORTHWEST COLORADO EXPECTED TO BE IN THE SINGLE DIGITS BELOW ZERO.
EVEN THOUGH WIND SPEEDS WILL NOT BE TOO STRONG OVERNIGHT AND
TOMORROW...EARLY MORNING WIND CHILL VALUES ARE EXPECTED TO BE
SOLIDLY IN THE -15 TO -15 RANGE THROUGH TUESDAY MORNING WITH VERY
LITTLE IF ANY RELIEF DURING THE DAY ON TUESDAY...WHICH WILL
CONTINUE TO WARRANT A WIND CHILL ADVISORY THROUGH THE DAY ON
TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 215 PM MST MON DEC 29 2014

TUESDAY NIGHT...A 1050 MB ARCTIC SURFACE HIGH WILL BE SITUATED
DIRECTLY ON TOP OF THE FORECAST AREA. A WIND CHILL ADVISORY IS
ALREADY IN EFFECT TUE NIGHT-WED MORNING. DEPENDING ON THE AMOUNT
OF LINGERING CLOUDS OVERNIGHT...THERE IS POTENTIAL FOR SOME WIND
CHILL VALUES TO DROP BELOW -25 F BY WED MORNING...MAINLY WEST
HALF. FOR NOW WILL LEAVE ADVISORY IN PLACE GIVEN THE MORE PRESSING
WINTER WEATHER ADVISORY WITH SNOW AND TRAVEL ISSUES IN THE NEAR
TERM...BUT ULTIMATELY THE WIND CHILL ADVISORY MAY NEED TO BE
UPGRADED TO A WARNING FOR AT LEAST A PORTION OF THE FORECAST AREA
LATE TUESDAY NIGHT.

UPPER LOW CURRENTLY OVER WA-OR IS PROGGED TO DROP INTO SOUTHERN
CALIFORNIA AT BEGINNING OF EXTENDED PERIOD. FROM THERE BOTH EC/GFS
DRAG THE SYSTEM SLOWLY EAST ACROSS THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS LATE IN THE WEEK. AS THE UPPER LOW MOVES OVER THE
SOUTHWESTERN STATES WED-THU...DOWNSTREAM SHORT WAVE RIDGING WILL
DEVELOP OVER US PROVIDING SOME MODERATION FROM THE EXTREME COLD.
ULTIMATELY IT LOOKS LIKE THE SYSTEM WILL MISS OUR AREA TO THE
SOUTH AND EAST WHEN IT FINALLY LIFTS OUT..WITH THE MAIN IMPACT
BEING CLOUDS AT THAT TIME.

MODERATION IN TEMPERATURES WILL BE GRADUAL THIS WEEK...WITH TEENS
FOR HIGHS WED WARMING TO THE 20S THU-FRI AND LOW 30S OVER THE
WEEKEND.

LATE IN THE EXTENDED PERIOD THE UPPER FLOW BECOMES MORE ZONAL WITH
A HINT THAT THE NEXT WEATHER SYSTEM WILL HAVE MORE OF AN IMPACT
ACROSS THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1035 PM MST MON DEC 29 2014

LIGHT SNOW CONTINUES AT TAF SITES. IMPROVING CONDITIONS STILL
EXPECTED AND THIS TREND HAS BEEN OBSERVED AT SURROUNDING OBS.
REASON KMCK AND KGLD REMAIN AT IFR IS DUE TO VISIBILITY
RESTRICTIONS FROM LIGHT SNOW. SNOW GRADUALLY TAPERS OFF THIS
MORNING WITH CORRESPONDING IMPROVEMENT IN CIGS/VIS. NORTH WINDS
NEAR 10KTS PERSIST FOR THE NEXT 18 HOURS BEFORE DIMINISHING
AROUND SUNSET.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ TUESDAY FOR
     KSZ001>004-013>016-027>029-041-042.

     WIND CHILL ADVISORY FROM 5 PM MST /6 PM CST/ TUESDAY TO 8 AM MST
     /9 AM CST/ WEDNESDAY FOR KSZ001>004-013>016-027>029-041-042.

CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR COZ090>092.

     WIND CHILL ADVISORY FROM 5 PM TUESDAY TO 8 AM MST WEDNESDAY FOR
     COZ090>092.

NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ TUESDAY FOR
     NEZ079>081.

     WIND CHILL ADVISORY FROM 5 PM MST /6 PM CST/ TUESDAY TO 8 AM MST
     /9 AM CST/ WEDNESDAY FOR NEZ079>081.

&&

UPDATE...RRH
SHORT TERM...LOCKHART
LONG TERM...DLF
AVIATION...RRH
Hazardous weather outlook, Dec 29, 9:31 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MST MON DEC 29 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
831 PM MST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

AN ARCTIC COLD FRONT WILL PRODUCE BITTERLY COLD WIND CHILLS AND
LIGHT SNOW TONIGHT. SNOW AMOUNTS WILL BE BETWEEN ONE AND THREE
INCHES. WIND CHILLS FALL TO AROUND 15 TO 25 DEGREES BELOW ZERO.
ROADS HAVE BECOME SLICK AND SNOWPACKED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LIGHT SNOW SHOULD PERSIST INTO TUESDAY WITH AN ADDITIONAL INCH OF
SNOW POSSIBLE. ANOTHER NIGHT OF BITTERLY COLD TEMPERATURES IS
ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY MORNING WITH WIND CHILL
READINGS DROPPING TO AROUND 20 TO 30 DEGREES BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Wind Chill Warnings in Kansas, 2014Wind Chill Warnings in Colorado, 2014Wind Chill Warnings in Nebraska, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.